Optimal distance tolls under congestion pricing and continuously distributed value of time

Qiang Meng, Zhiyuan Liu, Shuaian Wang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

86 Citations (Scopus)

Abstract

This paper addresses the optimal distance-based toll design problem for cordon-based congestion pricing schemes. The optimal distance tolls are determined by a positive and non-decreasing toll-charge function with respect to the travel distance. Each feasible toll-charge function is evaluated by a probit-based SUE (Stochastic User Equilibrium) problem with elastic demand, asymmetric link travel time functions, and continuously distributed VOT, solved by a convergent Cost Averaging (CA) method. The toll design problem is formulated as a mixed-integer mathematical programming with equilibrium constraints (MPEC) model, which is solved by a Hybrid GA (Genetic Algorithm)-CA method. Finally, the proposed models and algorithms are assessed by two numerical examples.
Original languageEnglish
Pages (from-to)937-957
Number of pages21
JournalTransportation Research Part E: Logistics and Transportation Review
Volume48
Issue number5
DOIs
Publication statusPublished - 1 Jan 2012
Externally publishedYes

Keywords

  • Continuously distributed value-of-time
  • Cordon-based congestion pricing
  • Distance-based toll
  • Genetic algorithm
  • Mathematical programming with equilibrium constraints
  • Stochastic user equilibrium

ASJC Scopus subject areas

  • Business and International Management
  • Civil and Structural Engineering
  • Transportation

Cite this